MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. PROXIMATE*RL TITANIUM STAPLER; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. PROXIMATE*RL TITANIUM STAPLER; STAPLE, IMPLANTABLE
Catalog Number TL60
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The lot history records were reviewed and the manufacturing criteria were met prior to the release of the lot.
 
Event or Problem Description
It was reported that during a laparoscopic right hemicolectomy, in the middle of the case, the surgeon fired the device but no staples were deployed.Upon examination, no staples were seen on the specimen either, closer view indicated that the stapling device didn't have any staples.The surgeon wanted to send the specimen to the lab for examination under the microscope.No delay in surgery.There were no patient consequences reported.
 
Additional Manufacturer Narrative
(b)(4).Batch # p5892f.Device evaluation: the analysis results showed that the tl60 device arrived with no apparent damage and with a reload present.The reload was received fully fired.The device was tested for functionality with a test reload (tl60, gg4074) and it fired and formed all the staples as intended.The device fired without any difficulties, the staples were noted to have a proper b-formation and the staple line was complete.It should be noted that all devices are inspected 100% for staple presence by an automated vision system, and are visually inspected 100% as a final check.In addition, at finished goods the devices are visually inspected based on a sample.This report is not intended to deny that you experienced a problem with the device.There may have been other circumstances or issues that occurred during the use of the device that we were unable to duplicate during our laboratory analysis.The batch history record was reviewed and no defects, ncr¿s or protocols related to the complaint, were found during the manufacturing process.

Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key7288937
Report Number3005075853-2018-08127
Device Sequence Number1342938
Product Code GDW
UDI-Device Identifier20705036013188
UDI-Public20705036013188
Combination Product (Y/N)N
PMA/510(K) Number
K020779
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Catalogue NumberTL60
Device Lot NumberP4T47H
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/01/2018
Initial Date Received by Manufacturer 02/01/2018
Supplement Date Received by Manufacturer03/01/2018
Initial Report FDA Received Date02/22/2018
Supplement Report FDA Received Date03/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1